On the isospectral orbifold–manifold problem for nonpositively curved locally symmetric spaces

Title:
On the isospectral orbifold–manifold problem for nonpositively curved locally symmetric spaces
Authors:
Linowitz, Benjamin; Meyer, Jeffrey S.
Abstract:
An old problem asks whether a Riemannian manifold can be isospectral to a Riemannian orbifold with nontrivial singular set. In this short note we show that under the assumption of Schanuel's conjecture in transcendental number theory, this is impossible whenever the orbifold and manifold in question are length-commensurable compact locally symmetric spaces of nonpositive curvature associated to simple Lie groups.
Citation:
Linowitz, Benjamin, and Jeffrey S. Meyer. 2017. "On the isospectral orbifold–manifold problem for nonpositively curved locally symmetric spaces." Geometriae Dedicata 188(1): 165-169.
Publisher:
Springer Verlag
DATE ISSUED:
2017-06
Department:
Mathematics
PUBLISHED VERSION:
10.1007/s10711-016-0210-0
Additional Links:
http://link.springer.com/10.1007/s10711-016-0210-0
PERMANENT LINK:
http://hdl.handle.net/11282/620510

Full metadata record

DC FieldValue Language
dc.contributor.authorLinowitz, Benjaminen
dc.contributor.authorMeyer, Jeffrey S.en
dc.date.accessioned2017-09-13T17:23:09Z-
dc.date.available2017-09-13T17:23:09Z-
dc.date.issued2017-06-
dc.identifier.citationLinowitz, Benjamin, and Jeffrey S. Meyer. 2017. "On the isospectral orbifold–manifold problem for nonpositively curved locally symmetric spaces." Geometriae Dedicata 188(1): 165-169.en
dc.identifier.issn0046-5755-
dc.identifier.urihttp://hdl.handle.net/11282/620510-
dc.description.abstractAn old problem asks whether a Riemannian manifold can be isospectral to a Riemannian orbifold with nontrivial singular set. In this short note we show that under the assumption of Schanuel's conjecture in transcendental number theory, this is impossible whenever the orbifold and manifold in question are length-commensurable compact locally symmetric spaces of nonpositive curvature associated to simple Lie groups.en
dc.language.isoen_USen
dc.publisherSpringer Verlagen
dc.identifier.doi10.1007/s10711-016-0210-0-
dc.relation.urlhttp://link.springer.com/10.1007/s10711-016-0210-0en
dc.subject.departmentMathematicsen_US
dc.titleOn the isospectral orbifold–manifold problem for nonpositively curved locally symmetric spacesen_US
dc.identifier.journalGeometriae Dedicataen
dc.subject.keywordLatticesen_US
dc.subject.keywordSpectraen_US
dc.identifier.volume188en_US
dc.identifier.issue1en_US
dc.identifier.startpage165en_US
dc.rightsArchived with thanks to Geometriae Dedicataen
All Items in The Five Colleges of Ohio Digital Repository are protected by copyright, with all rights reserved, unless otherwise indicated.